The story I wrote about Amy Moser’s 20 surgeries back in 2017 warned about the serious devastation Fluoroquinolone antibiotics can and do cause. I just found out that there is more. Much more.
Doctors, health professionals, parents and patients everywhere should know this! Tragically, many do not.
Staying on top of these new warnings is becoming ever so much harder because there are so many of them. It has to be difficult for doctors, too. Instead of removing this class of antibiotic drugs from the market, they keep changing parameters for use.
You need to know that in 2016 the FDA enhanced warnings (which means they already knew) of these serious side effects! The serious warnings involve the whole class of fluoroquinolones with “disabling and potentially permanent serious side effects that can occur together involving tendons, muscles, joints, nerves and the central nervous system.” (source FDA)
It is important to note that at that time (2016), the FDA determined that they should still be used for patients who have “no alternative treatment options” for acute bacterial sinusitis, acute bronchitis or uncomplicated (simple) urinary tract infections.
In July, 2018 the FDA made an unprecedented move to ramp up their warnings for the 5th time.
The first were in 2008, 2011 and 2013 for these very troublesome antibiotics!
This is why I am not a fan of “fast-tracking” drugs without longer term testing.
Did a friend’s or your mental health diagnosis come from an antibiotic?
Serious new warnings to doctors, health professional and patients:
“With regard to fluoroquinolone use, healthcare professionals should be aware of the following: (source U.S. National Library of Medicine MedlinePlus)
- There is a potential risk of serious hypoglycemia associated with use that sometimes may result in coma; elderly patients and those taking oral hypoglycemic agents or insulin may be at increased risk
- Psychiatric adverse reactions may occur even after just one dose
- Treatment should be discontinued if patients report any CNS side effects, including psychiatric adverse events, or blood glucose disturbances; switching to a non-fluoroquinolone antibiotic should be considered if possible
- If serious side effects involving the tendons, muscles, joints, or nerves occur, treatment should be stopped and patients should be switched to a non-fluoroquinolone antibiotic
- May cause sudden, serious, and potentially permanent nerve damage called peripheral neuropathy.
This one stopped me cold. Why don’t they just take them off the market!?
- Fluoroquinolones should not be prescribed for acute bacterial sinusitis, acute bacterial exacerbations of chronic bronchitis, and uncomplicated urinary tract infections if patients have other treatment options because the risks outweigh the benefits in these patients”.
The serious mental health side effects to be added to or updated across all the fluoroquinolones are: (source Medline Plus)
- disturbances in attention
- memory impairment
- serious disturbances in mental abilities called delirium.
Lawsuits Are Being Filed
You may see statements like this one on attorney’s websites:
“You may qualify for a Fluoroquinolone injury or wrongful death claim if you or a family member took the drug Avelox, Cipro, or Levaquin.”
Levaquin Cripples and Kills (Cipro & Avelox too!)
Our daughter was prescribed Levaquin at age 14 and was on it for 41 days!!
I had to tell the doctor we were stopping. At the time I was not aware it was contraindicated under the age of 16. The doctor was not aware of it either!
Levaquins’ sales hit $1.3 billion in 2010, the year before it went generic. As of 2010, there were 1200 reported deaths. I cannot find stats past this date.
I feel a special responsibility to get these facts out to anyone who will listen.
One way to keep abreast of the challenges and increase your knowledge, if to go to DrugAwareness.org.
“You are not your own, for you were bought with a price. So glorify God in your body.” ~1 Corinthians 6:20
Thanks for reading!